Ask an expert
Question

07 Jul 2005

PURBAC
I have been prescribed PURBAC DS. I have taken only 3 tabs and have started developing a mottled red blotches on my legs. I have stopped taking the tabs. Is this a good idea. I have read some pretty gruesome stories about the side effects.
Answer 412 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Lynda,

Hypersensitivity reactions particularly involving the skin are among the most common adverse effects of co-trimoxazole. This is usually due to the sulphamethoxazole component of the tablet.
Yes, I'd say stop the treatment and contact your doctor for a different option.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9436 votes
No
68% - 20006 votes
Vote